On bounded approximations of periodicity for computational homogenization of Stokes flow in porous media
Artikel i vetenskaplig tidskrift, 2017

By separation of scales and the homogenization of a flow through porous media, a two-scale problem arises where a Darcy-type flow is present on the macroscale and a Stokes flow on the subscale. In this paper, the problem is given as the minimization of a potential. Additional constraints imposing periodicity in a weak sense are added using Lagrange multipliers. In particular, the upper and lower energy bounds for the corresponding strongly periodic problem are produced, quantifying the accuracy of the weakly periodic boundary conditions. A numerical example demonstrates the evaluation of energy bounds and the performance of weakly periodic boundary conditions on a representative volume element.

bounds

Engineering

formulation

viscous flow

incompressible flow

multiscale

finite element methods

permeability

permeability

Mathematics

Författare

Carl Sandström

Chalmers, Tillämpad mekanik, Material- och beräkningsmekanik

Fredrik Larsson

Chalmers, Tillämpad mekanik, Material- och beräkningsmekanik

International Journal for Numerical Methods in Engineering

0029-5981 (ISSN) 1097-0207 (eISSN)

Vol. 109 3 307-325

Ämneskategorier

Materialteknik

Styrkeområden

Materialvetenskap

DOI

10.1002/nme.5281

Mer information

Skapat

2017-10-07